Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2018, 7:57 PM CST for Cherokee County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2018, 7:57 PM CST (01:57 UTC)
- Expired
- Mar 10, 2018, 8:30 PM CST
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:43 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053
WUUS54 KTSA 110157
SVRTSA
OKC021-110230-
/O.NEW.KTSA.SV.W.0017.180311T0157Z-180311T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
757 PM CST SAT MAR 10 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Cherokee County in east central Oklahoma...
* Until 830 PM CST
* At 757 PM CST, a severe thunderstorm was located 7 miles south of
Tahlequah, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Tahlequah... Cookson...
Cherokee Landing State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3587 9481 3574 9481 3565 9485 3580 9512
3591 9501
TIME...MOT...LOC 0157Z 295DEG 22KT 3582 9501
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
255
WWUS54 KTSA 110214
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
814 PM CST SAT MAR 10 2018
OKC021-110230-
/O.CON.KTSA.SV.W.0017.000000T0000Z-180311T0230Z/
Cherokee OK-
814 PM CST SAT MAR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR SOUTHEASTERN CHEROKEE COUNTY...
At 814 PM CST, a severe thunderstorm was located over Cherokee
Landing State Park, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Tahlequah... Cookson...
Cherokee Landing State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3587 9481 3574 9481 3565 9485 3580 9512
3591 9501
TIME...MOT...LOC 0214Z 295DEG 22KT 3577 9489
HAIL...1.00IN
WIND...60MPH
$$335
WWUS54 KTSA 110223
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
823 PM CST SAT MAR 10 2018
OKC021-110233-
/O.EXP.KTSA.SV.W.0017.000000T0000Z-180311T0230Z/
Cherokee OK-
823 PM CST SAT MAR 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
WILL EXPIRE AT 830 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM CST for
east central Oklahoma.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3587 9481 3574 9481 3565 9485 3580 9512
3591 9501
TIME...MOT...LOC 0223Z 295DEG 22KT 3575 9484
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:38 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 10, 5:38 PM CST, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 538 PM CST Sat Mar 10 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing storm over west central AR likely mark the convective peak prior the frontal passage and forecasts will temper back the thunder mention later this evening. Brief period of MVFR ceilings possible prior the front mainly for SE OK into W AR, otherwise VFR ceilings with an increase in winds behind the front. && .PREV DISCUSSION... /Issued 324 PM CST Sat Mar 10 2018/ DISCUSSION... A narrow differential heating zone along with a diffuse surface boundary has yielded scattered showers and thunderstorms across parts of eastern OK over the past 1-2 hours. This activity has gradually increased in coverage/intensity recently, along with a report of small hail. Hi-res models trends suggests that the boundary will remain activity well into the evening, with clusters of storms eventually peeling into western AR. Instability along with bulk shear values around 50-60kt are supportive of large hail and some strong wind gusts. Will also need to monitor an isolated heavy rain threat, with some training of cells likely into the evening. The storm threat will shift southeast later tonight as the upper wave and cold front pushes into the region. The cold front will clear the area late tonight, with a breezy and chilly Sunday on tap. Surface ridging conditions will persist through around mid-week, with seasonally cool weather prevailing. Strong height rises along with low-level return flow will result in an impressive warmup late week, with highs well into the 70s (if not 80s) by Friday and going into the weekend. Will also see showers/thunderstorms return to the forecast as the upper flow becomes more active. && .PRELIMINARY POINT TEMPS/POPS... TUL 40 55 31 54 / 30 0 0 0 FSM 46 59 34 54 / 80 10 0 0 MLC 45 59 33 54 / 40 10 0 0 BVO 36 54 28 52 / 20 0 0 0 FYV 41 50 29 50 / 50 20 0 0 BYV 40 49 30 50 / 50 30 0 0 MKO 41 56 33 53 / 70 10 0 0 MIO 39 51 30 51 / 20 10 0 0 F10 43 56 33 54 / 50 10 0 0 HHW 51 62 36 55 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Mar 10, 4:52 PM CST, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CST Sat Mar 10 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CST Sat Mar 10 2018 ...SLIGHT RISK OF SEVERE STORMS SOME AREAS LATE AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Far eastern Oklahoma and west central Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Far eastern Oklahoma and west central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Far eastern Oklahoma and west central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered strong to severe thunderstorms will continue into the evening hours across portions of far eastern Oklahoma and west central Arkansas. Large hail and damaging winds will be the main threat, although there is a very low tornado threat for any storms that develop along any weak surface boundaries in the area. The severe weather threat should diminish by late evening, with much of the thunderstorm activity east of the area by midnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY THROUGH WEDNESDAY...No Hazards. THURSDAY AND FRIDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Gusty northwest winds and much drier air are expected to move into the region Sunday behind a strong cold front, with gusts up to 30 mph possible across eastern Oklahoma. The gusty winds and drier air will raise fire weather concerns. In the wake of cool high pressure that will be in place through the middle of next week, strong south winds and warmer temperatures will lead to elevated fire weather conditions to close out the upcoming work week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 10, 6:49 PM CST, 1 hour 8 minutes before
Special Weather Statement National Weather Service Tulsa OK 649 PM CST SAT MAR 10 2018 OKZ061-067-110115- Rogers OK-Wagoner OK- 649 PM CST SAT MAR 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS AND NORTHWESTERN WAGONER COUNTIES UNTIL 715 PM CST... At 649 PM CST, a strong thunderstorm was located near Oneta, moving east at 25 mph. Dime to penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Broken Arrow... Coweta... Inola... Oneta... A severe thunderstorm watch remains in effect until 1000 PM CST for northeastern Oklahoma. LAT...LON 3613 9544 3594 9545 3601 9576 3611 9576 TIME...MOT...LOC 0049Z 276DEG 24KT 3606 9570
Special weather statement, Mar 10, 6:50 PM CST, 1 hour 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 650 PM CST SAT MAR 10 2018 OKZ067-068-110115- Cherokee OK-Wagoner OK- 650 PM CST SAT MAR 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WAGONER AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 715 PM CST... At 650 PM CST, a strong thunderstorm was located over Wagoner, moving east at 30 mph. Dime to penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Wagoner... Hulbert... Sequoyah State Park... A severe thunderstorm watch remains in effect until 1000 PM CST for northeastern and east central Oklahoma. LAT...LON 3595 9545 3602 9544 3606 9514 3585 9514 TIME...MOT...LOC 0050Z 276DEG 24KT 3598 9540
Local storm report, Mar 10, 7:05 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL WAGONER 35.96N 95.37W
03/10/2018 E0.88 INCH WAGONER OK PUBLIC
&&
AEJSpecial weather statement, Mar 10, 7:12 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
712 PM CST SAT MAR 10 2018
ARZ010-011-019-020-OKZ069-110145-
Madison AR-Washington AR-Franklin AR-Crawford AR-Adair OK-
712 PM CST SAT MAR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...NORTHERN
FRANKLIN...NORTHERN CRAWFORD...SOUTHERN WASHINGTON AND CENTRAL ADAIR
COUNTIES UNTIL 745 PM CST...
At 711 PM CST, strong thunderstorms were located along a line
extending from 4 miles southeast of Eldon to 5 miles northeast of
Lake Fort Smith. Movement was east at 25 mph.
Dime to penny size hail and winds in excess of 40 mph will be
possible with these storms.
Locations in or near the path include...
Stilwell... Mountainburg...
Winslow... Chester...
Cass... Adair State Park...
Blackburn... Maryetta...
Baron... Devils Den State Park...
Lake Fort Smith... Strickler...
Fern... Jethro...
Bidville... Locke...
Odell... Turners Bend...
Mount Gayler... Morrow...
This includes Interstate 49 between mile markers 32 and 47.
A severe thunderstorm watch remains in effect until 1000 PM CST for
northwestern and west central Arkansas...and northeastern and east
central Oklahoma.
LAT...LON 3555 9370 3571 9448 3580 9481 3590 9481
3595 9479 3579 9370
TIME...MOT...LOC 0111Z 280DEG 22KT 3587 9481 3573 9408Special weather statement, Mar 10, 7:27 PM CST, 30 minutes before
Special Weather Statement National Weather Service Tulsa OK 727 PM CST SAT MAR 10 2018 OKZ060-067-068-110200- Tulsa OK-Cherokee OK-Wagoner OK- 727 PM CST SAT MAR 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAGONER...WEST CENTRAL CHEROKEE AND EAST CENTRAL TULSA COUNTIES UNTIL 800 PM CST... At 727 PM CST, strong thunderstorms were located along a line extending from near Broken Arrow to near Wagoner. Movement was east at 30 mph. Dime to penny size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Broken Arrow... Wagoner... Coweta... Okay... Oneta... PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && A severe thunderstorm watch remains in effect until 1000 PM CST for northeastern and east central Oklahoma. LAT...LON 3603 9518 3584 9527 3598 9579 3608 9581 TIME...MOT...LOC 0127Z 283DEG 28KT 3603 9577 3594 9538
Special weather statement, Mar 10, 7:42 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
742 PM CST SAT MAR 10 2018
ARZ010-011-019-020-OKZ069-110215-
Madison AR-Washington AR-Franklin AR-Crawford AR-Adair OK-
742 PM CST SAT MAR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...NORTHERN
FRANKLIN...NORTHERN CRAWFORD...SOUTHERN WASHINGTON AND SOUTHEASTERN
ADAIR COUNTIES UNTIL 815 PM CST...
At 741 PM CST, strong thunderstorms were located along a line
extending from near Adair State Park to 6 miles east of Cass.
Movement was east at 25 mph.
Dime to nickel size hail and winds in excess of 40 mph will be
possible with these storms.
Locations in or near the path include...
Stilwell... Mountainburg...
Winslow... Chester...
Cass... Adair State Park...
Blackburn... Lee Creek...
Baron... Devils Den State Park...
Lake Fort Smith... Strickler...
Fern... Jethro...
Bidville... Locke...
Odell... Turners Bend...
Mount Gayler... Morrow...
This includes Interstate 49 between mile markers 31 and 48.
A severe thunderstorm watch remains in effect until 1000 PM CST for
northwestern and west central Arkansas...and northeastern Oklahoma.
LAT...LON 3577 9370 3555 9370 3564 9427 3572 9466
3593 9465 3579 9367 3577 9367
TIME...MOT...LOC 0141Z 278DEG 23KT 3584 9461 3570 9371The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:47 PM CST | Special Weather Statement | TSA | Adair, Cherokee | 28 min |
| Mar 10, 6:49 PM CST | Special Weather Statement | TSA | Wagoner | 26 min |
| Mar 10, 6:50 PM CST | Special Weather Statement | TSA | Wagoner | 25 min |
| Mar 10, 6:58 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 32 min |
| Mar 10, 7:12 PM CST | Special Weather Statement | TSA | Adair | 33 min |
| Mar 10, 7:25 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 35 min |
| Mar 10, 7:27 PM CST | Special Weather Statement | TSA | Wagoner | 33 min |
| Mar 10, 7:42 PM CST | Special Weather Statement | TSA | Adair | 33 min |
| Mar 10, 7:44 PM CST | Areal Flood Advisory | TSA | Adair | 4 hr |
| Mar 10, 8:01 PM CST | Special Weather Statement | TSA | Wagoner | 29 min |
| Mar 10, 8:23 PM CST | Special Weather Statement | TSA | Sequoyah | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.